Share Facebook


08-12-2013, 01:53 PM   #1
tillylala
 
tillylala's Avatar
 
Join Date: Aug 2013
Location: Northumberland, UK

My Support Groups:
Liver/Kidney function

Hi

I have been on 75 mg Azathioprine for 7 weeks now. My latest bloods taken last Thursday have showed raised levels of alkaline phosphatase. Double what they should be.
I am well monitored, so I am not overly concerned, and it was at a time when I had just been diagnosed with erythema nodosum. I really hope its just a minor blip, I really want to give these meds a chance. I am back on 30mg Pred for the EN.

Just seems to be one thing after another!!!!! Early days tho to get all my meds settled and get my life back.

If anyone has had similar issues with Aza I would be thankful for some reassurance!!!!
08-13-2013, 11:12 PM   #2
CrohnsChicago
Super Moderator
 
CrohnsChicago's Avatar
 
Join Date: Aug 2012
Location: Chicago, Illinois

My Support Groups:
75 is a pretty low dosage for you to have side effects related to your liver. Did you feel like the medication was helping you at all in the months before these blood results came out? Have you and your GI discussed this and has he given you any other options with regards to medication?

Besides Aza and pred, what other medications are you taking for your IBD?

Make sure you are discussing all of your treatment options with your doctor, including combining meds.
__________________
Crohn's-Colitis May 2012
Current Meds:
6-MP (100mg) / Asacol (4800mg)
Past Meds:
Prednisone/ Entocort / Flagyl
Current Supplements:
B12 Shot (1cc/mo) / Multivitamin / Vitamin D (1000iu) / Calcium (1200mg) / Omega 3 Fish Oil (4800mg)
Additional Info:
Anemia/Borderline Anemia - whole life
Generalized Anxiety Disorder - 2009 (Cognitive Behavioral Therapy, mindfulness meditation)

08-14-2013, 08:50 AM   #3
tillylala
 
tillylala's Avatar
 
Join Date: Aug 2013
Location: Northumberland, UK

My Support Groups:
Yes, even in last week felt loads better. I m due to see IBD nurse Friday to discuss. No other meds. I did start a course of antibiotics from my GP who thought the EN was an infected hair follicle, I wasn't convinced, and it made me get stomach pains. Apparently antibiotics can make this specific level raise. I have convinced myself its just minor blip.
Hopefully this dose of Aza is enough fr me.
T x
08-14-2013, 08:52 AM   #4
tillylala
 
tillylala's Avatar
 
Join Date: Aug 2013
Location: Northumberland, UK

My Support Groups:
I only got diagnosed early July, so this is all new to me and early days for meds.
08-14-2013, 10:16 AM   #5
jrtdogmom1
 
jrtdogmom1's Avatar
 
Join Date: Mar 2013
Location: Salt lake city, Utah
I had trouble with azathioprine, could not get to a therapeutic level as my body was shunting the drug to my liver to eliminate. My doc added Alluprinol to alter the pathway and this did elevate the Aza level, but still did not achieve a therapeutic level. Side effects were kidney pain, exhaustion, lowered red blood cell and white blood cell counts, anemia. I quit taking the drugs and within a week the headaches eased, I started to feel more like myself, my energy started to come back up (slowly).

I was doing NAET acupuncture and vit c supplement and glutahion supplement during this course of therapy.
Reply

Thread Tools


All times are GMT -5. The time now is 12:44 AM.
Copyright 2006-2017 Crohnsforum.com